Florida, 2004

Wildfire in Florida, March 8 to 10, 2004

March 8 to 10, 2004 · NWS JAX · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 8, 1:57 AM EST, 5 hours 3 minutes earlier.

Area forecast discussion, Mar 8, 1:57 AM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...ADDED FIRE WX WATCH TUE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
157 AM EST MON MAR 8 2004

.SHORT TERM...STRONG SECONDARY COLD FRONT NOW OVER SE GA
APPROACHING THE FL STATE LINE.  SURFACE WINDS WITH FRONTAL PASSAGE
HAVE BEEN GUSTING TO AROUND 30 MPH OVER SE GA.  MUCH DRIER AIR MOVING
INTO AREA BEHIND FRONT WITH ALMA DEWPOINT DOWN TO 32F.  AS FRONT
MOVES THROUGH AREA THIS MORNING A BREEZY AND COOLER DAY CAN BE
EXPECTED TODAY. DRIER AIR WILL RESULT IN LOW RHS AREA WIDE.  WINDS
WILL DECREASE TONIGHT AND EARLY TUESDAY BEFORE NEXT COLD FRONT
REINFORCES THE COOL AIR TUESDAY NIGHT. MODELS SHOW STRONG PVA AND
700MB POSITIVE OMEGA TUESDAY AFTERNOON AND EVENING BUT AIRMASS VERY
DRY AS PWATS ONLY RISE SLIGHTLY ABOVE 0.50 INCH. WILL KEEP POPS OUT
OF FORECAST.

.LONG TERM...00Z GFS SHOWS YET ANOTHER SHORT WAVE AND COLD FRONT
MOVING THROUGH THURSDAY NIGHT. THIS AGAIN LOOKS TO BE DRY WITH
TEMPERATURES REMAINING A0B SEASONAL LEVELS.

&&

.MARINE...WINDS WILL INCREASE TO SCA CONDITIONS EARLY THIS MORNING
WITH FRONTAL PASSAGE.  EDISTO BOUY NOW REPORTING GALE FORCE GUSTS AND
WILL CONTINUE TO MENTION FOR THIS MORNING. OFFSHORE FLOW WILL
CONTINUE AS ANOTHER SURGE MOVES ACROSS AREA TUESDAY NIGHT.

&&

.FIRE...VERY LOW RHS TODAY WITH MIN VALUES IN THE LOWER 20S AND
GUSTY NW WINDS WILL RESULT IN RED FLAG CONDITIONS ACROSS ALL OF
NE FL AND SE GA.

.PRELIMINARY POINT TEMPS/POPS...
AMG 65 34 57 38 / 00 00 10 10
SSI 64 39 63 43 / 00 00 10 10
JAX 66 37 65 40 / 00 00 00 10
SGJ 65 43 66 46 / 00 00 00 00
GNV 66 35 65 39 / 00 00 00 00
OCF 67 36 67 40 / 00 00 00 00
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG NE FL TODAY.
     FIRE WEATHER WATCH NE FL TUE AFTERNOON.
     SCA FERNANDINA BEACH TO FLAGLER BEACH OUT 60 NM.
GA...RED FLAG SE GA TODAY.
     SCA ALTAMAHA SOUND TO FERNANDINA BEACH OUT 60 NM.
&&

MZ/SC
Hazardous weather outlook, Mar 8, 6:00 AM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EST MON MAR 8 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081800-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EST MON MAR 8 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...TEMPERATURES WILL
DROP INTO THE MID 30S OVER INLAND AREAS WEDNESDAY NIGHT.  SCATTERED
FROST IS POSSIBLE.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Baker

When
March 8, 7:00 AM EST to March 10, 11:59 PM EST
Where
Baker forecast zone
Reported by
NEWSPAPER
Coordinates
30.331, -82.285 (the zone’s center; the record gives no point)

Dry and windy conditions allowed a 1,100 acre controlled burn in the Osceola National Forest to get out of control Sunday Afternoon 3/8/04. The fire grew to 10,000 acres by Sunday afternoon and 30,000 Acres on Monday. 35 homes and 75 residents of the town of Taylor were evacuated on Tuesday evening.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386530.